Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 60, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 5, 2022, 6:12 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2022, 6:12 PM CDT (23:12 UTC)
- Expired
- Jul 5, 2022, 6:44 PM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iowa County, WI, Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 130 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:27 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 5, 3:27 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
327 PM CDT Tue Jul 5 2022
.SHORT TERM...
(Issued 327 PM CDT Tue Jul 5 2022)
Tonight through Wednesday night:
Heat indices are reaching their peak across south central and
southwestern Wisconsin with values around 100-105 being observed.
Temperatures will slowly fall this evening with dewpoints
remaining in the 70s across most of the area so it will still feel
sticky.
Starting to see signs of convective initiation along the moisture
and instability axis. This can be seen in the cumulus field
stretching from around Lone Rock southeast into Walworth County.
Along this area and south has the best potential for
thunderstorms. There is plenty of instability with over 4000 J/kg
of CAPE and precipitable water values around 2 inches. There is
enough shear (around 30 knots) for storms to be somewhat organized
and could result in a few severe storms with winds and heavy rain
as the primary concern, but some large hail can't be ruled out.
The other area of storms we are watching are moving through
eastern South Dakota. Expecting them to move a bit more eastward
and move along the instability gradient and follow the corfidi
vectors a bit more. If this does happen this are a of storms would
clip our area, but there is some uncertainty with how strong
they'll be.
The movement of storms could result in training and with an
efficient rainfall producing environment could result in some
locally heavy rainfall and flooding. Make sure to keep up with the
forecast into this evening for the latest information.
Wednesday rain and storms look to move out in the morning
resulting in a dry break for the afternoon. Some uncertainty with
when an area of positive vorticity advection moves in Wednesday
evening. We may stay dry until late Wednesday night if it is
delayed, otherwise showers and storms return.
RAH
&&
.LONG TERM...
(Issued 327 PM CDT Tue Jul 5 2022)
Thursday through Tuesday:
Expect the warm and humid conditions to linger into the end of the
week, with multiple chances for showers and thunderstorms as we
continue to see a number of shortwaves round the upper-level ridge
anchored across the Southeast. With PWATs remaining around 1.5-2
inches across the area through Friday night, heavy rain will remain
a concern with any thunderstorm activity. Of course, this far out
and in this pattern the ensembles and deterministic guidance are
wavering a bit on the timing of any late week thunderstorm activity
and how unstable conditions will be over the area.
For the upcoming weekend, deterministic and ensembles are in good
agreement with the upper-level ridging retrograding across the
southern half of the country, from being anchored over the Southeast
to the Southern Rockies. This will favor the development of
northwest flow and increasing subsidence across the Great Lakes
region as high pressure builds into the region. Towards the end of
the weekend and/or into early next week, the upper-level ridging
that strengthens across the Northern Plains flattens out as a few
stronger shortwaves traverse the upper-level ridge and dig southeast
across the region. This will bring back warmer air into the region
and additional chances for MCS activity.
After we get through early next week, we start to see a blocking
pattern show up across the CONUS as upper-level ridging strengthens
and dominates over the Intermountain West. This will leave the Great
Lakes region under broad northwest flow, with drier, less humid
conditions prevailing.
Anderson
&&
.AVIATION...
(Issued 327 PM CDT Tue Jul 5 2022)
Some pockets of MVFR ceilings in south central Wisconsin otherwise
VFR ceilings between 3-5 kft are present across the area.
Thunderstorms are beginning to pop up south of MSN. Expect more to
develop over the next few hours along and south of a MSN-ENW line.
Still some uncertainty for areas north of that line how much
convection they'll see. A few stronger storms are possible with
winds and heavy rain as the main concern. Some locally heavy
rainfall is possible. Expect reduced visibilities and lower
ceilings in storms.
Watching storms in eastern South Dakota as they could make their
way through here later tonight. Drier conditions then move in for
the day Wednesday before another round of rain and storms moves in
from the west after 00Z Thursday.
RAH
&&
.MARINE...
(Issued 327 PM CDT Tue Jul 5 2022)
Some dense fog in the nearshore waters mainly from Port Washington
and southward. This is expected to linger through the rest of this
afternoon into the early evening. Some pockets of fog are also
possible across the open waters. Multiple chances for showers and
storms tonight into Wednesday morning, and Wednesday night through
Thursday mainly over the southern half of the lake. Winds will
mainly be light and northerly through the week.
RAH
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ056-WIZ062-WIZ063-WIZ064-WIZ067-WIZ068-WIZ069-
WIZ070 until 8 PM Tuesday.
LM...Dense Fog Advisory...LMZ644-LMZ645-LMZ646 until 8 PM Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jul 5, 5:01 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 501 PM CDT Tue Jul 5 2022 WIZ046-047-051-052-056>060-062>072-062215- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 501 PM CDT Tue Jul 5 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Heat index values as high as 105 are possible into this evening, especially along and south of I-94, and west of a line from Jefferson to Elkhorn. A Heat Advisory is in effect until 8 pm. There is a chance for thunderstorms late this afternoon into tonight, some of which may be severe. The best chance for storms will be south of I-94. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There will be of and on chances for thunderstorms Wednesday through Thursday and again Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Storm and rainfall reports are requested this evening into the overnight hours. LMZ643>646-062215- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 501 PM CDT Tue Jul 5 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Dense Fog Advisory remains in effect through this evening, and may need to be extended from Port Washington to Winthrop Harbor if conditions do not improve. There is a chance for thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There will be a chance for thunderstorms Wednesday through Thursday and again Sunday night into Monday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-062215- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 501 PM CDT Tue Jul 5 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight There is a chance for thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There will be a chance for thunderstorms Wednesday through Thursday and again Sunday night into Monday. www.weather.gov/mkx
In the hours before
Special weather statement, Jul 5, 4:55 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
455 PM CDT Tue Jul 5 2022
WIZ068-069-052230-
Green WI-Rock WI-
455 PM CDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of east central Green
and western Rock Counties through 530 PM CDT...
At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near
Evansville, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Janesville, Evansville, Orfordville, Footville, Magnolia, Hanover and
Leyden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Wisconsin.
&&
LAT...LON 4268 8942 4279 8934 4273 8898 4253 8915
TIME...MOT...LOC 2155Z 292DEG 12KT 4272 8931
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
PATTERSONLocal storm report, Jul 5, 5:47 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
547 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL ORFORDVILLE 42.63N 89.26W
07/05/2022 E1.00 INCH ROCK WI 911 CALL CENTER
REPORT OF QUARTER SIZE AND SLIGHTLY LARGER
HAIL.
&&
MRCLocal storm report, Jul 5, 5:50 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
550 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 NW ORFORDVILLE 42.64N 89.27W
07/05/2022 ROCK WI 911 CALL CENTER
CORN LAYING FLAT IN FIELD DUE TO WIND
DAMAGE.
&&
MRCLocal storm report, Jul 5, 5:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
555 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL ORFORDVILLE 42.63N 89.26W
07/05/2022 E1.00 INCH ROCK WI 911 CALL CENTER
CORRECTS TIME OF PREVIOUS HAIL REPORT FROM
ORFORDVILLE. REPORT OF QUARTER SIZE AND
SLIGHTLY LARGER HAIL.
&&
MRCLocal storm report, Jul 5, 5:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
556 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL ORFORDVILLE 42.63N 89.26W
07/05/2022 M1.00 INCH ROCK WI PUBLIC
NICKEL TO QUARTER SIZED HAIL.
&&
MRCLocal storm report, Jul 5, 6:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL ORFORDVILLE 42.63N 89.26W
07/05/2022 E1.00 INCH ROCK WI PUBLIC
ESTIMATED AT A LITTLE OVER AN INCH. VIA
CITGO GAS STATION.
&&
HALBACHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:43 PM CDT | Special Weather Statement | MKX | Waukesha | 47 min |
| Jul 4, 7:48 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 42 min |
| Jul 4, 7:58 PM CDT | Severe Thunderstorm Warning | MKX | Green | 47 min |
| Jul 4, 8:08 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 52 min |
| Jul 4, 8:27 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 63 min |
| Jul 4, 8:44 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 46 min |
| Jul 4, 8:50 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 55 min |
| Jul 4, 8:55 PM CDT | Areal Flood Advisory | MKX | Dane, Green, Iowa, Lafayette, Rock | 2 hr |
| Jul 4, 9:01 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 94 min |
| Jul 4, 9:11 PM CDT | Special Weather Statement | MKX | Walworth | 49 min |
| Jul 4, 9:11 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 49 min |
| Jul 4, 9:17 PM CDT | Special Marine Warning | MKX | 88 min | |
| Jul 4, 9:17 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth, Waukesha | 43 min |
| Jul 4, 9:19 PM CDT | Severe Thunderstorm Warning | MKX | Green | 56 min |
| Jul 4, 9:35 PM CDT | Severe Thunderstorm Warning | MKX | Green | 25 min |
| Jul 4, 9:38 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 52 min |
| Jul 4, 10:10 PM CDT | Severe Thunderstorm Warning | MKX | Green | 50 min |
| Jul 4, 10:35 PM CDT | Areal Flood Advisory | MKX | Green | 50 min |
| Jul 4, 10:54 PM CDT | Special Weather Statement | MKX | Kenosha | 51 min |
| Jul 5, 11:08 AM CDT | Marine Dense Fog Advisory | MKX | 8 hr | |
| Jul 5, 4:53 PM CDT | Special Weather Statement | MKX | Green | 37 min |
| Jul 5, 4:55 PM CDT | Special Weather Statement | MKX | Rock | 35 min |
| Jul 5, 5:20 PM CDT | Areal Flood Advisory | MKX | Green, Rock | 3 hr |
| Jul 5, 5:22 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 38 min |
| Jul 5, 5:33 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 42 min |
| Jul 5, 6:05 PM CDT | Flash Flood Warning | MKX | Rock | 5 hr |
| Jul 5, 6:17 PM CDT | Areal Flood Advisory | MKX | Green | 3 hr |
| Jul 5, 6:41 PM CDT | Special Weather Statement | MKX | Jefferson | 34 min |
| Jul 5, 6:43 PM CDT | Flash Flood Warning | MKX | Green | 6 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.